Idaho, 2011Dust Storm in Idaho, November 25, 2011
November 25, 2011 · NWS PIH · 1 event in 1 county or zone
High winds causes another dust storm between Idaho Falls and Roberts and closed interstate 15 from milepost 119 to 134 from 11 AM through 4:15 pm on November 25th. Several inches of dust accumulated on the road and a 3 car collision occurred due to the low visibility.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds causes another dust storm between Idaho Falls and Roberts and closed interstate 15 from milepost 119 to 134 from 11 AM through 4:15 pm on November 25th. Several inches of dust accumulated on the road and a 3 car collision occurred due to the low visibility.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Nov 25, 9:03 AM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Nov 25, 9:03 AM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
903 AM MST FRI NOV 25 2011
.UPDATE...UPPER SHORTWAVE IN PLACE OVER EASTERN IDAHO PER WV IMAGERY
THIS MORNING. AIRMASS ALOFT RATHER DRY AND WAVE MOVING VERY
QUICKLY SO EXPECTATIONS FOR OVERALL PRECIPITATION REMAIN LOW.
SCATTERED RAIN SHOWERS MOVING THROUGH AHEAD OF COLD FRONT NOW
ROTATING THROUGH THE MAGIC AND TREASURE VALLEYS. WINDS STILL
APPEARING TO BE THE MAIN THREAT WITH THIS SYSTEM. MORNING GUIDANCE
CONTINUES TO INDICATE SPEEDS OVER 30 MPH FOR SOLID WIND ADVISORY
AND MAY STILL FLIRT WITH HIGH WIND THRESHOLDS AS THE DAY
PROGRESSES. STILL A THREAT FOR FALLING SNOW MAINLY IN THE EASTERN
HIGHLANDS NOW. WILL LEAVE WINTER WX ADV FOR CURRENT REGIONS FOR
COMBINATION OF SNOW/WIND. GIVEN DRY AND FAST CHARACTERSITICS OF
THIS SYSTEM...WILL KEEP ACCUMULATIONS LOW. NO UPDATES ANTICIPATED
THIS MORNING. DMH
&&
.PREV DISCUSSION... /ISSUED 306 AM MST FRI NOV 25 2011/
SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
A COLD FRONT CONTINUES TO WORK THROUGH EASTERN IDAHO THIS MORNING
WITH LIGHT SNOW IN THE CENTRAL MOUNTAINS. .06 HAS FALLEN IN
STANLEY WITH SHOWERS WORKING INTO THE SNAKE RIVER PLAIN AT 3 AM.
HIGHLIGHTS ARE THE CONTINUED WINTER WEATHER ADVISORIES IN THE
CENTRAL MOUNTAINS AND EASTERN HIGHLANDS THROUGH 5 PM AND THE WIND
ADVISORY IN THE SNAKE PLAIN...MAGIC VALLEY AND SOUTH CENTRAL
HIGHLANDS ALSO THROUGH 5 PM. SHOWERS WIDESPREAD THROUGH THE STATE
AT 3 AM AND SHOULD CONTINUE TO PUSH EAST THROUGH THE MORNING.
STILL TRENDED ON GRIDS IN BETWEEN THE GFS AND NAM GUIDANCE WITH
SUSTAINED 30 TO 35 MPH WINDS EXPECTED BY LATE MORNING IN THE SNAKE
RIVER PLAIN. SNOW SHOWERS MAY LINGER ALONG THE WYOMING BORDER
EARLY THIS EVENING BUT BE COMPLETELY OVER BY MIDNIGHT ALL
LOCATIONS AS UPPER RIDGE BUILDS IN FROM WEST ALONG WITH SURFACE
HIGH PRESSURE. WINDS WILL DIE OVERNIGHT AND EXPECT LIGHT WINDS
SATURDAY. A WEAK SYSTEM MAY SPREAD SNOW SOWERS BACK INTO THE
CENTRAL MOUNTAINS LATE SUNDAY NIGHT. THE WEEKEND HOWEVER WILL BE
DRY THROUGH DAYTIME SUNDAY AFTER THE SYSTEM PASSES THROUGH TODAY.
GK
LONG TERM...MONDAY THROUGH THURSDAY. MODELS ARE IN GOOD AGREEMENT
WITH A WEAK DISTURBANCE BRINGING SCATTERED SHOWERS TO THE MOUNTAINS
MONDAY AND A SLIGHT CHANCE OF SHOWERS IN THE LOWER VALLEYS. THIS
WILL BE A QUICK MOVING DISTURBANCE WITH VERY LITTLE ACCUMULATION OF
SNOW IN THE MOUNTAINS. BY TUESDAY...MODELS BEGIN TO DIVERGE
SUBSTANTIALLY. THE ECM IS MUCH MORE AMPLIFIED AND CUTS OFF A LOW
PRESSURE DISTURBANCE ALONG THE CALIFORNIA COAST BY THURSDAY MORNING.
CURRENT FORECAST FOLLOWS THE GFS AND HPC PREFERENCE MORE CLOSELY
WITH MORE BROAD HIGH PRESSURE RIDGING AFFECTING IDAHO...SOME
MOISTURE AND A SLIGHT CHANCE OF SHOWERS NIPPING THE NORTHERN
MOUNTAIN AREAS WEDNESDAY NIGHT AND THURSDAY. THIS IS OVER ALL A
DRIER AND WARMER FORECAST. RS
AVIATION...LOW PRESSURE TROUGH MOVING QUICKLY THROUGH ALBERTA AND
MONTANA THIS MORNING. SCATTERED LIGHT SHOWERS AND LOCAL MVFR
CEILINGS AT KSUN UNTIL 16Z...AND KIDA AND KPIH UNTIL 18Z. STRONG
WINDS FROM THE SOUTHWEST AT 30 TO 40 MPH WITH A FEW GUSTS REACHING
THE LOWER 50S IN THE SNAKE PLAIN AND SOUTH CENTRAL HIGHLANDS THE
ASSOCIATED SURFACE FRONT MOVES INTO THE DAKOTAS BY EARLY AFTERNOON
WITH THE FRONTAL BOUNDARY TAILING BACK INTO THE ARCO DESERT. THE
STRONGEST WINDS ARE EXPECTED BETWEEN 18-21Z...THEN DECREASE IN
STRENGTH LATE AFTERNOON THROUGH 02Z. RS
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON IDZ017-020>022.
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON
IDZ018-019-023-025-031.
&&
Hazardous weather outlook, Nov 25, 5:02 AM MST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
502 AM MST FRI NOV 25 2011
IDZ017>025-031-032-261215-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
502 AM MST FRI NOV 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
COLD FRONT WORKING THROUGH SOUTHEAST IDAHO. WIND ADVISORY IN
EFFECT IN SNAKE PLAIN...EASTERN MAGIC VALLEY AND SOUTH CENTRAL
HIGHLANDS FOR 25 TO 40 MPH SUSTAINED WINDS THIS AFTERNOON. WINTER
WEATHER ADVISORY IN EFFECT AS WELL IN CENTRAL MOUNTAINS AND
EASTERN HIGHLANDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Dust Storm, Upper Snake River Plain
- When
- November 25, 11:00 AM MST to 4:15 PM MST
- Where
- Upper Snake River Plain forecast zone
- Property damage
- $5,000
- Reported by
- Broadcast Media
High winds caused another dust storm between Idaho Falls and Roberts and closed interstate 15 from milepost 119 to 134 from 11 AM through 4:15 pm on November 25th. Several inches of dust accumulated on the road and a 3 car collision occurred due to the low visibility.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Wyoming, November 25, 201152 kt wind · 8 events
- Dense Fog in Missouri, November 25, 20115 events
- High Wind in Montana, November 25, 201160 kt wind · 3 events
- High Wind in Montana, November 25, 201151 kt wind · 2 events
- High Wind in Utah, November 25, 201172 kt wind · 2 events
- Winter Storm in Alaska, November 25 to 26, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354142.